Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, June 10 to 11, 2007

June 10 to 11, 2007 · NWS OUN · 5 events in 3 counties and zones

A weak cold front moved into southern Oklahoma during the morning and late afternoon hours. This front washed out north of the Red River as an upper level disturbance moved from west to east along Interstate 40.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A weak cold front moved into southern Oklahoma during the morning and late afternoon hours. This front washed out north of the Red River as an upper level disturbance moved from west to east along Interstate 40. Upward motion from this disturbance, combined with daytime heating, allowed for scattered strong to severe thunderstorms to develop. Hail and high winds were the main hazards with the thunderstorms. Many of the thunderstorms moved into eastern Oklahoma by late evening, however, and an isolated thunderstorm moved over Cleveland county. Overall, wind damage occurred in Oklahoma, Grady, and Cleveland counties. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 1:01 PM CST, 34 minutes earlier.

Area forecast discussion, Jun 10, 1:01 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT SUN JUN 10 2007

.SHORT TERM...
ONCE AGAIN WE HAVE VERY UNSTABLE AND MOSTLY UNCAPPED AIR ACROSS
OUR SE. VERTICAL SHEAR IS A LITTLE STRONGER TODAY THAN YESTERDAY.
STORMS EXPECTED TO CONTINUE INCREASING IN NUMBER/INTENSITY THROUGH
LATE AFTERNOON ACROSS MAINLY SE HALF OK WHERE CAPES ARE OVER 3000
ACCORDING TO LATEST SPC/LAPS ANALYSES. UPPER TROUGH SEEN ON
SATELLITE AND 12Z 500MB ANALYSIS OVER W/N OK MAY CONTRIBUTE TO
DEEPER-LAYER FORCING ACROSS E OK THRU EARLY EVENING. SLIGHTLY
BETTER SHEAR SUGGESTS A BETTER CHANCE OF A FEW MULTICELL CLUSTERS
TODAY... ALTHOUGH PULSE STORMS WILL REMAIN A CONCERN. STORMS
EXPECTED TO DECREASE AFTER SUNSET WITH LOSS OF DIURNAL HEATING AND
UPPER TROUGH MOVING E OF THE AREA. THEREAFTER... NAM IS AN
OUTLIER IN SLOWING DOWN THE APPROACH OF THE SYSTEM NOW OFF THE
BAJA COAST. WILL SIDE WITH THE MORE CONSISTENT AND FASTER
SOLUTIONS OF THE OTHER MODELS... AND RAISE POPS A LITTLE IN THE NW
ON TUE AND TUE NIGHT WHERE STRONGER MID LEVEL FLOW IS EXPECTED.
TEMPS WILL BE CLOSE TO CONSENSUS OF MOS NUMBERS... WHICH ARE
REASONABLY CLOSE TO EACH OTHER.

.LONG TERM...
GFS CONTINUES TREND OF CUTTING OFF A LOW OVER OR NEAR OK BY AROUND
THU AND KEEPING IT IN THE AREA THROUGH AT LEAST SATURDAY. GFS
RECENTLY HAS HAD MORE SUPPORT FROM THE ECMWF/UKMET THAN FROM ITS OWN
ENSEMBLE MEMBERS... MANY OF WHICH REMAIN MORE PROGRESSIVE AND MOVE
THE WEAKNESS IN THE PROGGED HEIGHT FIELD FARTHER E/SE INTO E TX AND
LOWER-MID MS VALLEY. A STALLED UPPER LOW OVER THE S PLAINS WOULD
SEEM UNLIKELY GIVEN SLOWLY BUILDING HEIGHTS OVER THE SW STATES AND
LARGE-SCALE TROUGHING OVER THE E/SE STATES. BUT GIVEN THE MODEL
TRENDS AND THE PROSPECTS FOR AN AMPLIFYING RIDGE DOWNSTREAM OF THE
SLOW-MOVING SYSTEM... WE WILL TREND WETTER IN THE LATTER PERIODS
OF THE FORECAST. POPS ARE RAISED TO 30-40 PCT RANGE WED-THU...
AND EXTENDED INTO AT LEAST THE FIRST PART OF NEXT WEEKEND. HEAVY
RAIN AND FLOODING MAY BECOME A CONCERN AGAIN BY THE END OF THE
WEEK... DEPENDING ON HOW LONG THE SYSTEM MEANDERS OVER THE AREA.
TEMPS BASED LARGELY ON MEX MOS GRIDS WITH ONLY MINOR ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  91  70  88 /  20  20  10  20
HOBART OK         69  92  69  90 /  20  20  10  20
WICHITA FALLS TX  70  92  71  91 /  20  20  10  20
GAGE OK           66  92  68  86 /  20  20  20  30
PONCA CITY OK     70  90  70  87 /  20  30  20  20
DURANT OK         72  92  71  89 /  30  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/24
Hazardous weather outlook, Jun 10, 10:45 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN JUN 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT ACROSS
PARTS OF OKLAHOMA AND NORTH TEXAS.

LOCATION...
EAST AND NORTH OF A LINE FROM MEDFORD... TO WATONGA... TO HOBART AND
FREDERICK... TO MARIETTA.

TIMING...
1 PM TO 11 PM.

IMPACTS...
WINDS TO 70 MPH AND QUARTER SIZE HAIL ARE THE MOST LIKELY HAZARDS.

RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
THE POSSIBILITY OF SEVERE WEATHER THIS AFTERNOON AND EVENING.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG VARIOUS
OUTFLOW BOUNDARIES PRODUCED BY STORMS SATURDAY NIGHT AND THIS
MORNING. THE PRIMARY BOUNDARY WILL EXTEND ROUGHLY PARALLEL TO
I-44... AND WILL BE STRONGEST OVER SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THE COMBINATION OF DAYTIME HEATING AND LIFT PROVIDED BY
THE BOUNDARIES... IN ADDITION TO A WEAK UPPER LEVEL IMPULSE COMING
IN FROM THE WEST...SHOULD RESULT IN SCATTERED THUNDERSTORMS.
ALTHOUGH SHEAR WILL ONCE AGAIN BE WEAK... VERY HIGH INSTABILITY WILL
ALLOW A FEW OF THE STORMS TO BECOME BRIEFLY SEVERE... WITH 70 MPH
WINDS AND QUARTER SIZE HAIL THE MAIN IMPACTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
DUE TO SLOW STORM MOTIONS...LOCALLY HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING IF STORMS PERSIST FOR VERY LONG OVER THE SAME
AREA. ALSO...UNUSUALLY FREQUENT LIGHTNING MAY ACCOMPANY A FEW OF
THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
DUE TO THE POSSIBILITY OF OUTFLOW BOUNDARIES RESIDING OVER THE
AREA...A LOW CHANCE OF THUNDERSTORMS CONTINUES MONDAY AND TUESDAY.

THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY... AND CONTINUE INTO
THE WEEKEND. THE MAIN CONCERN WILL BE HEAVY RAIN.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

CMS

In the hours before

Special weather statement, Jun 10, 9:44 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT SUN JUN 10 2007

OKZ037-101630-
TILLMAN OK-
1044 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF HOLLISTER AT
1044 AM CDT...MOVING NORTHEAST AT 20 MPH. HALF-INCH HAIL... GUSTY
WINDS... AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CMS
Special weather statement, Jun 10, 10:46 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CDT SUN JUN 10 2007

OKZ038-101730-
COMANCHE OK-
1146 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF LAWTON AT 1146
AM CDT...MOVING NORTHEAST AT 20 MPH. HALF-INCH HAIL AND GUSTY WINDS
ARE LIKELY WITH THIS STORM.

PEOPLE IN COMANCHE COUNTY...INCLUDING THE CITY OF LAWTON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, Jun 10, 1:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
216 PM CDT SUN JUN 10 2007

OKZ038-101930-
COMANCHE OK-
216 PM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF WICHITA MOUNTAINS
WILDLIFE REFUGE AT 216 PM CDT...MOVING NORTHEAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

24
Special weather statement, Jun 10, 1:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT SUN JUN 10 2007

OKZ029-101930-
CLEVELAND OK-
219 PM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL NORMAN AT 219 PM
CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 10, 1:31 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
231 PM CDT SUN JUN 10 2007

OKZ025-102000-
OKLAHOMA OK-
231 PM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN OKLAHOMA CITY
JUST SOUTH OF TINKER AIR FORCE BASE AT 231 PM CDT...MOVING NORTH
NORTHEAST AT 20 MPH. OTHER INTENSIFYING THUNDERSTORMS WERE OVER
CENTRAL AND EAST PARTS OF NORMAN... AND WILL MOVE INTO FAR
SOUTHEASTERN OKLAHOMA COUNTY BY 3 PM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN OKLAHOMA COUNTY...INCLUDING THE CITIES OF DEL CITY...
MIDWEST CITY AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Norman radar (KTLX), 17 km away, was scanning. The volume nearest the first event began at 19:36 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Oklahoma

When
June 10, 1:35 PM CST
Where
Oklahoma County, Midwest City
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
35.450, -97.400

The hail was reported at I-240 and Douglas.

Thunderstorm Wind, Oklahoma

When
June 10, 1:41 PM CST
Where
Oklahoma County, Tinker Afb
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
35.420, -97.380

A 10x20 foot awning was blown off of a building. Monetary Damages were estimated.

Hail, Oklahoma

When
June 10, 2:20 PM CST
Where
Oklahoma County, 5 mi N of Jones
Measured
0.75 in hail
Reported by
Public
Coordinates
35.642, -97.280

Thunderstorm Wind, Grady

When
June 10, 5:40 PM CST
Where
Grady County, 5 mi SE of Tuttle
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
35.229, -97.737

A tree was blown down over the roadway near the Bridge Creek community. Monetary damages were estimated.

Thunderstorm Wind, Cleveland

When
June 11, 12:20 AM CST
Where
Cleveland County, Norman
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
35.220, -97.450

Several large tree limbs were downed near the intersection of Pickard and Boyd. One limb was one foot in diameter. Monetary damages were estimated.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42253, 42255, 42254, 42256, 42257.